Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 1, NWS Green Bay, WI

May 21, 2025Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at May 21, 2025, 2:39 AM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 21, 2025, 2:39 AM CDT (07:39 UTC)
Expired
May 21, 2025, 7:00 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

469 
WHUS43 KGRB 210739
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
239 AM CDT Wed May 21 2025

WIZ022-040-050-211545-
/O.NEW.KGRB.BH.S.0001.250521T0739Z-250522T0300Z/
Door-Kewaunee-Manitowoc-
239 AM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...High risk of dangerous currents, including rip currents.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

mpc
3 follow-up statements
565 
WHUS43 KGRB 211446
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
946 AM CDT Wed May 21 2025

WIZ022-040-050-212300-
/O.EXT.KGRB.BH.S.0001.000000T0000Z-250522T0000Z/
Door-Kewaunee-Manitowoc-
946 AM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High risk of dangerous currents, including rip currents.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
325 
WHUS43 KGRB 212005
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
305 PM CDT Wed May 21 2025

WIZ022-040-050-220000-
/O.CON.KGRB.BH.S.0001.000000T0000Z-250522T0000Z/
Door-Kewaunee-Manitowoc-
305 PM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...High risk of dangerous currents, including rip currents.

* WHERE...Beaches along Lake Michigan in Door, Kewaunee and 
  Manitowoc Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Rock Island State Beach, Baileys Harbor beaches and Whitefish 
  Dunes Beach in Door County. Cresent Beach and City of Kewaunee 
  Beach in Kewaunee County. Point Beach, Neshotah Beach and Red 
  Arrow Beach in Manitowoc County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Kruk
438 
WHUS43 KGRB 220002
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
702 PM CDT Wed May 21 2025

WIZ022-040-050-220115-
/O.EXP.KGRB.BH.S.0001.000000T0000Z-250522T0000Z/
Door-Kewaunee-Manitowoc-
702 PM CDT Wed May 21 2025

...BEACH HAZARDS STATEMENT HAS EXPIRED...

Waves which could lead to dangerous currents have subsided.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at May 21, 2:23 AM CDT, 16 minutes earlier. Its key messages:

  • Rain will continue at times through this evening before tapering off overnight. Additional rainfall amounts of 0.25" to 0.50" will be possible across central and east- central Wisconsin, where rainfall will be most widespread today.
  • Conditions hazardous to small craft will continue through this evening on the bay and lake.
  • Gusty northeast winds and high waves will create conditions favorable for rip currents on Lake Michigan beaches. A Beach Hazard Statement has been issued through late this evening.
Area forecast discussion, May 21, 2:23 AM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
223 AM CDT Wed May 21 2025

Forecast discussion for routine morning forecast issuance

.KEY MESSAGES...

- Rain will continue at times through this evening before tapering
  off overnight. Additional rainfall amounts of 0.25" to 0.50"
  will be possible across central and east- central Wisconsin,
  where rainfall will be most widespread today.

- Conditions hazardous to small craft will continue through this
  evening on the bay and lake.

- Gusty northeast winds and high waves will create conditions
  favorable for rip currents on Lake Michigan beaches. A Beach
  Hazard Statement has been issued through late this evening.

&&

.DISCUSSION...
Issued at 222 AM CDT Wed May 21 2025

Short Term...Today...Tonight...and Thursday

The latest RAP analysis and satellite/radar imagery show an
elongated low pressure system stretching from the Ohio Valley to
the northern Mississippi Valley early this morning. On the north
side of the cyclone and within the warm conveyor belt, embedded
shortwave impulses are focusing areas of rain across much of
Wisconsin and the Lower Peninsula of Michigan. The rain has been
most focused over northeast WI, but should spread west across
north-central WI later in the overnight hours. Temperatures have
held relatively steady int he lower to middle 40s across the
region. Focus of the forecast remains on rain trends.

Rain trends: Surface low pressure will track east to the eastern
Great Lakes through tonight, but the upper level trough axis will
hang westward across central Wisconsin. Saturation will be deepest
along the trough axis from central to northeast WI where periods
of light to moderate rain is expected through the evening. As low
level winds back from the east to north-northeast, the trough axis
along with the rain will gradually drop south from late this
afternoon through late tonight and northern Wisconsin should be
dry by sunrise Thursday.

Within cold advection, northerly winds will bring moisture off
Lake Superior and into far northern WI on Thursday. While forecast
soundings do not show deep saturation, it may become sufficient
with help from daytime instability for sprinkles or light showers
on Thursday afternoon. Will keep the forecast dry and pass these
thoughts on to the next shift.

Winds: While winds won't be nearly as strong and gusty as
yesterday, northeast winds will remain breezy today, particularly
over northeast WI. Gusts to 30 mph will be possible this morning
through about mid-afternoon. Waves will be favorable for rip
currents on Lake Michigan beaches and will hoist a Beach Hazards
Statement.

Temperatures: Another chilly day is forecast today with highs
mainly in the 50s. Readings will be warmer near the U.P. border
where rain will be less widespread. Have some lows approaching the
middle 30s late tonight across far north-central WI. But think
widespread frost will be a difficult proposition due to sustained
winds around 4-5 kts.

Long Term...Thursday Night Through Tuesday

A blocking pattern remains forecast over central Canada while
an upper low spins over the Great Lakes or northeast. Cooler than
normal temperatures and light rain showers at times will prevail
under this upper low. The ensembles show this pattern starts to
break down towards the middle of next week.

Rain chances...It's rather difficult to add much detail to the
forecast as pieces of energy will be rotating through the Great
Lakes at times into early next week. A secondary upper low is
forecast to drop south across the region on Thursday night into
Friday and appears to provide the highest chances of light shower
activity. With 850mb temps dropping to around -4C and 925mb temps
below 0C, wonder if a few snowflakes could mix in with any light
showers over far northern WI late Thursday night into early Friday
morning (if showers develop). Regardless, no impacts are expected
in any shower activity through early next week.

Temperatures... Below normal temperatures will persist through the
weekend, before moderating back to near normal early next week.
With weak high pressure at the surface, light winds will lead to
favorable conditions for frost over far northern WI on Thursday
night, Friday night, and perhaps Saturday night. Cloud cover
could negatively impact frost potential but it's too early to
resolve those details.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1139 PM CDT Tue May 20 2025

A mix of MVFR and IFR cigs prevailed across the region late this
evening as light rain continued to push into east-central WI.
Anticipate all TAF sites, except RHI, to fall to IFR cigs
overnight into Wednesday morning before lifting to MVFR during
the afternoon in central WI and late Wednesday afternoon in east-
central WI. RHI will mainly see VFR cigs throughout this TAF
period, with the exception of MVFR cigs at times late tonight into
early Wednesday morning. Periods of rain are anticipated to move
across all TAF sites throughout this TAF period before ending from
north to south Wednesday evening.

Gusty NE winds, up to 20-25 mph, will continue tonight through
much of Wednesday before gradually subsiding into Wednesday
evening.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Beach Hazards Statement through this evening for WIZ022-040-050.
&&

DISCUSSION.....MPC/MPC
AVIATION.......Kruk
Hazardous weather outlook, May 21, 2:23 AM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 AM CDT Wed May 21 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220730-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 AM CDT Wed May 21 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Gusty northeast winds and high waves will create conditions
favorable for rip currents on Lake Michigan beaches. A Beach
Hazard Statement has been issued through late this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-220730-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 AM CDT Wed May 21 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected on the bay and
lake due to gusty east-northeast winds and building waves through
the evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

MPC

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.